Alert archive / Tennessee / Tornado Warnings in 2003
Tornado Warning 5, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Mar 19, 2003, 10:46 AM CST for Coffee County, Warren County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2003, 10:46 AM CST (16:46 UTC)
- Expired
- Mar 19, 2003, 11:30 AM CST
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Coffee County, TN, Warren County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 8:00 AM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
488
WFUS54 KOHX 191646
TORBNA
TNC031-177-191730-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1045 AM CST WED MAR 19 2003
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL COFFEE COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF MANCHESTER
NORTHWESTERN WARREN COUNTY IN TENNESSEE
* UNTIL 1130 AM CST
* AT 1044 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO ABOUT 3 MILES NORTHWEST OF MANCHESTER...MOVING NORTHEAST
AT 45 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
RURAL WESTERN WARREN COUNTY AT 1100 AM CST
RURAL NORTHERN COFFEE COUNTY AT 1100 AM CST
RURAL NORTHERN WARREN COUNTY AT 1120 AM CST
DOPPLER RADAR INDICATED A TORNADO MAY FORM AT ANY TIME. TAKE COVER
NOW. ABANDON MOBILE HOMES AND VEHICLES. MOVE TO A BASEMENT...AN
INTERIOR ROOM OR HALLWAY...ON THE LOWEST FLOOR.
&&
LAT...LON 3540 8607 3548 8622 3558 8617 3567 8609
3565 8599 3572 8599 3585 8586 3583 8569
$$
STEIGERWALDTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Mar 19, 9:18 AM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Mar 19, 9:18 AM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 915 AM CST TUE MAR 18 2003 HAVE UPDATED ZONES TO MENTION TORNADO WATCH UNTIL NOON FOR EAST HALF OF MIDDLE TENNESSEE. MOST OF THE ACITIVTY WILL BE ACROSS THE EASTERN HALF OF MIDDLE TENNESSEE INTO THE AFTERNOON. WESTERN AREAS NO LONGER HAVE SHOWERS AND THUNDERSTORMS BUT SCATTERED SHOWERS AND THUNDERSTORMS COULD DEVELOP AS HEATING TAKES PLACE DURING THE AFTERNOON. .BNA...TORNADO WATCH FOR EAST HALF OF MIDDLE TENNESSEE UNTIL NOON. BOYD 01
Hazardous weather outlook, Mar 19, 5:30 AM CST, 5 hours 16 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-201130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST WED MAR 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AS A STRONG LOW PRESSURE SYSTEM DEVELOPS IN THE PLAINS, THE ATMOSPHERE IS DE-STABILIZING OVER THE MIDSTATE. EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY. A FEW THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND HAIL. THUNDERSTORM ACTIVITY SHOLD DIMINISH MARKEDLY BY TONIGHT. .DAYS TWO THROUGH SEVEN... AS THE LOW PRESSURE SYSTEM MOVES CLOSER TO THE MIDSTATE THE THREAT OF THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH FRIDAY. A WEAK COLD FRONT WILL MOVE THROUGH FRIDAY AFTERNOON. LITTLE SIGNIFICANT WEATHER EXPECTED ON SATURDAY AND BEYOND. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD CLOSELY MONITOR WEATHER CONDITIONS SHOULD A SEVERE THUNDERSTORM OR TORNADO WATCH BE ISSUED FOR THE AREA TODAY. JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 7:21 AM CST | Tornado Warning | OHX | Bedford, Marshall | 24 min |
| Mar 19, 7:43 AM CST | Tornado Warning | OHX | Bedford, Rutherford | 47 min |
| Mar 19, 8:15 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Lincoln | 45 min |
| Mar 19, 8:25 AM CST | Severe Thunderstorm Warning | OHX | Wilson | 35 min |
| Mar 19, 9:00 AM CST | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 30 min |
| Mar 19, 9:14 AM CST | Tornado Warning | OHX | Bedford, Cannon, Coffee | 31 min |
| Mar 19, 9:17 AM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 43 min |
| Mar 19, 9:24 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Lincoln, Moore | 51 min |
| Mar 19, 10:17 AM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb | 43 min |
| Mar 19, 10:24 AM CST | Tornado Warning | OHX | Cannon, DeKalb, Warren | 36 min |
| Mar 19, 10:58 AM CST | Tornado Warning | OHX | DeKalb, Putnam | 47 min |
| Mar 19, 11:14 AM CST | Flash Flood Warning | OHX | Cannon, Clay, Coffee, DeKalb, Franklin, Jackson and 6 more | 3 hr |
| Mar 19, 11:17 AM CST | Tornado Warning | OHX | Overton, Putnam | 43 min |
| Mar 19, 11:28 AM CST | Severe Thunderstorm Warning | OHX | Coffee, Franklin, Warren | 47 min |
| Mar 19, 11:43 AM CST | Tornado Warning | OHX | Warren, White | 32 min |
| Mar 19, 11:50 AM CST | Tornado Warning | OHX | Overton, Pickett | 25 min |
| Mar 19, 11:58 AM CST | Tornado Warning | OHX | Putnam | 17 min |
| Mar 19, 12:16 PM CST | Severe Thunderstorm Warning | OHX | Warren, White | 44 min |
| Mar 19, 12:16 PM CST | Tornado Warning | OHX | Overton | 29 min |
| Mar 19, 12:33 PM CST | Tornado Warning | OHX | Warren, White | 27 min |
| Mar 19, 12:46 PM CST | Tornado Warning | OHX | Van Buren | 14 min |
| Mar 19, 12:49 PM CST | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 36 min |
| Mar 19, 1:01 PM CST | Tornado Warning | OHX | White | 14 min |
| Mar 19, 1:04 PM CST | Tornado Warning | OHX | Putnam | 26 min |
| Mar 19, 1:24 PM CST | Severe Thunderstorm Warning | OHX | Van Buren, Warren, White | 51 min |
| Mar 19, 1:29 PM CST | Tornado Warning | OHX | Fentress, Overton, Pickett, Putnam | 31 min |
| Mar 19, 2:00 PM CST | Tornado Warning | OHX | Fentress | 25 min |
| Mar 19, 2:12 PM CST | Flash Flood Warning | OHX | Warren, White | 2 hr |
| Mar 19, 2:13 PM CST | Severe Thunderstorm Warning | OHX | Overton, Putnam | 47 min |
| Mar 19, 2:16 PM CST | Tornado Warning | OHX | Fentress, Pickett | 24 min |
| Mar 19, 2:41 PM CST | Tornado Warning | OHX | Fentress, Overton | 29 min |
| Mar 19, 3:11 PM CST | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 39 min |
Nearby
Tornado Warnings in Tennessee, 2003Every tornado warning in 2003Tornadoes in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.